MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR CERTAS PLUS INLINE VALVE ONLY

INTEGRA LIFESCIENCES SWITZERLAND SAR CERTAS PLUS INLINE VALVE ONLY
Model Number 82-8804PL
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/22/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported the certas valve seem to have a leak.No additional information has been provided.
 
Additional Manufacturer Narrative
Updated fields:  b1, b2, d1, d2a, d4, d6a, d6b, d9, g3, g6, h1, h2, h3, h6, h10 the certas valve (id 828800pl) was returned for evaluation.Failure analysis - the position of the cam when valve was received was at setting 5.The valve was hydrated.The valve was visually inspected; needle holes in the needle chamber were noted one of the needle holes was quite large.The valve was leak tested and only leaked from the needle hole in the needle chamber.The complaint is confirmed.The root cause for the issue reported by the customer is could be due to user, using the wrong needle, as noted in the ifu, if hypodermic injection is required, inject with a 25-gauge or smaller non-coring huber type needle into the reservoir only additional information received: patient injury: no action or procedure being performed.Lumbar peritoneal shunt actions taken: replaced device did the patient experienced any signs and symptoms? no.
 
Event or Problem Description
N/a.

Brand Name
CERTAS PLUS INLINE VALVE ONLY
Common Device Name
CERTAS PLUS
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key14162014
Report Number3013886523-2022-00178
Device Sequence Number12201412
Product Code JXG
UDI-Device Identifier10886704079040
UDI-Public10886704079040
Combination Product (Y/N)N
PMA/510(K) Number
K143111
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number82-8804PL
Device Catalogue Number828800PL
Device Lot Number4601015
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/07/2022
Supplement Date Received by Manufacturer05/26/2022
Initial Report FDA Received Date04/20/2022
Supplement Report FDA Received Date06/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown